Alert archive / Idaho / Red Flag Warnings in 2020

Red Flag Warning 13, NWS Boise, ID

September 4, 20206 counties in Idaho

NWS Boise, ID issued this red flag warning at Sep 4, 2020, 2:59 PM MDT for 6 counties in Idaho. It took effect at Sep 5, 2020, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2020, 2:59 PM MDT (20:59 UTC)
In effect from
Sep 5, 2020, 12:00 PM MDT
Expired
Sep 5, 2020, 9:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Idaho County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 100 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2020-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2020-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3330 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

351 
WWUS85 KBOI 042059
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
259 PM MDT Fri Sep 4 2020


IDZ402-403-421-052200-
/O.NEW.KBOI.FW.W.0013.200905T1800Z-200906T0300Z/
Eastern Payette National Forest-Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
259 PM MDT Fri Sep 4 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE
NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN
BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH
ARE FIRE WEATHER ZONES 402...403 AND 421...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from noon to 9 PM MDT Saturday. 

* WINDS...Sustained 20 to 25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


W
2 follow-up statements
641 
WWUS85 KBOI 052115
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
315 PM MDT Sat Sep 5 2020

IDZ402-403-421-060300-
/O.CON.KBOI.FW.W.0013.000000T0000Z-200906T0300Z/
Eastern Payette National Forest-Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
315 PM MDT Sat Sep 5 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE
NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN
BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH
ARE FIRE WEATHER ZONES 402...403 AND 421...

* WINDS...Sustained 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ420-423-424-426-ORZ636-637-060515-
/O.NEW.KBOI.FW.A.0004.200907T1800Z-200908T0300Z/
Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM-
Southern Highlands-Burns BLM-Vale BLM-
315 PM MDT Sat Sep 5 2020 /215 PM PDT Sat Sep 5 2020/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR
TREASURE VALLEY BLM...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM...
SOUTHERN HIGHLANDS...BURNS BLM AND VALE BLM...WHICH ARE FIRE
WEATHER ZONES 420...423...424...426...636 AND 637...

The National Weather Service in Boise has issued a Fire Weather
Watch, which is in effect from Monday afternoon through Monday
evening. 

* WINDS...Sustained 20 to 35 mph with gusts to around 50 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$


W
487 
WWUS85 KBOI 060315
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
915 PM MDT Sat Sep 5 2020


IDZ402-403-421-060415-
/O.EXP.KBOI.FW.W.0013.000000T0000Z-200906T0300Z/
Eastern Payette National Forest-Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
915 PM MDT Sat Sep 5 2020

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE
NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN
SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 402...
403 AND 421...

Winds have decreased. Therefore the Red Flag Warning was allowed
to expire on schedule at 9 pm MDT.

$$

IDZ420-423-424-426-ORZ636-637-062330-
/O.CON.KBOI.FW.A.0004.200907T1800Z-200908T0300Z/
Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM-
Southern Highlands-Burns BLM-Vale BLM-
915 PM MDT Sat Sep 5 2020 /815 PM PDT Sat Sep 5 2020/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES FOR TREASURE VALLEY BLM...OWYHEE MOUNTAINS...WESTERN
TWIN FALLS BLM...SOUTHERN HIGHLANDS...BURNS BLM AND VALE BLM...
WHICH ARE FIRE WEATHER ZONES 420...423...424...426...636 AND
637...

* WINDS...Sustained 20 to 35 mph with gusts to around 50 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$


W

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Sep 4, 2:45 PM MDT, 14 minutes earlier.

Area forecast discussion, Sep 4, 2:45 PM MDT, 14 minutes before
Area Forecast Discussion
National Weather Service Boise ID
245 PM MDT Fri Sep 4 2020

.SHORT TERM...Tonight through Sunday night...An upper ridge will
retrograde to the northwest through the weekend, causing flow to
shift. Southwest flow aloft tonight and into Saturday morning will
cause an influx of haze and elevated wildfire smoke, especially
over southeastern Oregon. Confidence remains low over how much
smoke will be channeled into the area and how much it will affect
temperatures Saturday afternoon. For now, temperatures have been
lowered a degree or two across the region to account for smoke and
haze, but still remain within a couple degrees of record
temperatures. Flow will become westerly by Saturday afternoon as
the ridge flattens, allowing stronger flow aloft to mix down to
the surface and generate breezy conditions. Flow will turn
northwesterly by Sunday ahead of an incoming trough, cooling
temperatures several degrees but remaining roughly 10 degrees
above normal. Conditions will remain dry through the short-term.

.LONG TERM...Monday through Friday...Cooling will continue into
next week as a low drops along the northern Rockies on Monday. A
cold front will pass through the Intermountain West, causing
breezy to strong winds on Monday. Wind gusts will be strongest
through the I-84 corridor and could reach 40 mph through the Magic
Valley. Precipitation may clip the far eastern portion of the CWA
Monday afternoon with snow levels lowering to 6500 ft MSL behind
the cold front. Tuesday will be the coolest day of the forecast
period, roughly 10-15 degrees below normal across the region.
Temperatures will slowly climb back to normal through the rest of
the week with dry conditions expected.

&&

.AVIATION...VFR. Areas of smoke layers aloft. Surface winds:
generally 10 kts or less this morning, becoming mainly southeast
5-10 kts this afternoon. Winds aloft to 10kft MSL: west to
northwest 5- 15 kt this morning, becoming southwest 5-15 kt this
afternoon.

Weekend Outlook...VFR will continue under mostly clear skies with
areas of smoke. Breezy west to northwest surface winds will
develop each afternoon. Winds aloft to 10kft MSL will increase to
25-35 kt over the weekend, veering from southwest on Saturday to
northwest on Sunday.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from noon to 9 PM MDT Saturday IDZ402-403-421.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...AL
LONG TERM....AL
AVIATION.....AL

Nearby

Red Flag Warnings in Idaho, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.